Alert archive / Nebraska / Wind Chill Advisories in 2007
Wind Chill Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Feb 1, 2007, 2:14 PM MST for 26 counties in Nebraska. It took effect at Feb 1, 2007, 8:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2007, 2:14 PM MST (21:14 UTC)
- In effect from
- Feb 1, 2007, 8:00 PM MST
- Expired
- Feb 2, 2007, 11:00 AM MST
- In force
- 15 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 012121 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 314 PM CST THU FEB 1 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-020515- /O.NEW.KLBF.WC.Y.0001.070202T0300Z-070202T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 314 PM CST THU FEB 1 2007 /214 PM MST THU FEB 1 2007/ ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ FRIDAY. AN ARCTIC FRONT COMING THROUGH NEBRASKA THIS EVENING WILL BRING WIND AND VERY COLD TEMPERATURES TO WESTERN AND NORTH CENTRAL NEBRASKA. THE COMBINATION WILL PRODUCE WIND CHILLS OF 20-25 BELOW ZERO BEGINNING AS EARLY AS LATE EVENING AND CONTINUING INTO FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SPRINGER
3 follow-up statements
000 WWUS43 KLBF 012126 CCA WSWLBF URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 PM CST THU FEB 1 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-020530- /O.COR.KLBF.WC.Y.0001.070202T0300Z-070202T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 324 PM CST THU FEB 1 2007 /224 PM MST THU FEB 1 2007/ ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ FRIDAY. AN ARCTIC FRONT COMING THROUGH NEBRASKA THIS EVENING WILL BRING WIND AND VERY COLD TEMPERATURES TO WESTERN AND NORTH CENTRAL NEBRASKA. THE COMBINATION WILL PRODUCE WIND CHILLS 20 TO 25 BELOW ZERO BEGINNING AS EARLY AS LATE EVENING AND CONTINUING INTO FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SPRINGER/KECK
000 WWUS43 KLBF 020843 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 AM CST FRI FEB 2 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-021800- /O.CON.KLBF.WC.Y.0001.000000T0000Z-070202T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 243 AM CST FRI FEB 2 2007 /143 AM MST FRI FEB 2 2007/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... WESTERLY AND NORTHWESTERLY WINDS OF 5 TO 15 MPH...WILL COMBINE WITH TEMPERATURES OF ZERO TO 10 BELOW ZERO...PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO THIS MORNING. BY AFTERNOON...TEMPERATURES WILL WARM INTO THE TEENS...ALLOWING WIND CHILLS TO MODERATE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ BUTTLER
000 WWUS43 KLBF 021755 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1155 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY WILL EXPIRE... .WIND CHILLS ARE FORECAST TO REMAIN ABOVE -20 DEGREES THIS AFTERNOON. THE WIND CHILL ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE. NEZ004>010-022>029-035>038-056>059-069>071-094-021900- /O.EXP.KLBF.WC.Y.0001.000000T0000Z-070202T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 1155 AM CST FRI FEB 2 2007 /1055 AM MST FRI FEB 2 2007/ ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY. WIND CHILLS OF -5 TO -15 DEGREES CAN BE EXPECTED FOR THE REMAINDER OF THE AFTERNOON. BITTERLY COLD WIND CHILLS ARE POSSIBLE AGAIN TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. $$ JMC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 2:00 PM MST, 14 minutes earlier.
Area forecast discussion, Feb 1, 2:00 PM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CST THU FEB 1 2007
.SYNOPSIS...
AT 18Z...HAND ANALYSIS OF THE MSL DATA SHOWED ANOTHER COLD FRONT
JUST COMING INTO NORTHWEST NEBRASKA. IN THE UPPER LEVELS...6.7U
IMAGERY HAD A BAROCLINIC ZONE ACROSS MONTANA AND THE WESTERN
DAKOTAS.
&&
.SHORT TERM DISCUSSION...
COLD ADVECTION WITH THE SURFACE BOUNDARY PLUNGING SOUTHWARD
THIS EVENING WILL KEEP THE LOWER LEVELS FAIRLY WELL MIXED...AND
WIND SHOULD CONTINUE THROUGH THE NIGHT AT 10 TO 20 MPH. WITH
TEMPERATURES FALLING TO BELOW ZERO...A WIND CHILL ADVISORY WILL NEED
TO BE ISSUED. CURRENT INDICATIONS ARE THAT WIND CHILL WILL REACH
-20F BY 07Z AND GO ABOVE BY 16Z. ALLOWING FOR UNCERTAINTY IN THE
TEMPERATURE FALL RATE AND THE WIND...WE WILL GO WITH IT 03Z-18Z.
SPEED CONVERGENCE ALONG THE FRONT WILL GAIN SUPPORT FROM
FRONTOGENESIS ASSOCIATED WITH THE BAROCLINIC ZONE TO PRODUCE A FEW
SNOW SHOWERS. MOISTURE IS LIMITED WITH LAYER MEAN MIXING RATIOS IN
THE BOUNDARY LAYER AND UP TO 850MB OF ONLY 1-2G/KG...SO
ACCUMULATIONS WILL BE LIGHT...PROBABLY LESS THAN AN INCH.
&&
.MEDIUM TO LONG TERM DISCUSSION...
THE COMBINATION OF A STRONG CYCLONE IN SOUTHEAST CANADA AND A
HIGH AMPLITUDE RIDGE ACROSS THE YUKON TERRITORY AND INTO THE ARCTIC
OCEAN WILL KEEP THE STEERING FROM THE POLAR REGIONS INTO NORTHWEST
TO SOUTH CENTRAL NEBRASKA. BY SATURDAY...SOME OF THE FLOW BECOMES
FLATTER AND TEMPERATURES IN THE NEBRASKA PANHANDLE ARE LIKELY TO
MODERATE. IN THE REST OF WESTERN...CENTRAL AND NORTH CENTRAL
NEBRASKA...THE COLD TEMPERATURES WILL PROBABLY STAY INTO EARLY NEXT
WEEK.
&&
.AVIATION DISCUSSION...
THE COLD FRONT HAS PUSHED THROUGH WESTERN AND NORTH CENTRAL
NEBRASKA. WINDS HAVE INCREASED BUT REMAIN UNIDIRECTIONAL WITH LOW
CEILINGS AND VISIBILITIES TO BE ENCOUNTERED AT TIMES ON TWEB ROUTES
098...264...AND 274. FOR 098 IFR TO MVFR CONDITIONS WILL BE AN
IMPACT UNTIL MIDNIGHT FROM IEN TO ONL. FOR SOUTHWEST NEBRASKA INTO
NORTHEAST COLORADO MVFR CONDITIONS WILL BE ENCOUNTERED SOUTHWEST TO
AKO THEN CEILING AND VISIBILITIES DOWN TO IFR WITH THE APPROACHES TO
KDEN THROUGH MIDNIGHT CST. MUCH DRIER AND COLDER AIR WILL SPREAD
SOUTHEAST ALLOWING VFR CONDITIONS BEYOND.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY 09Z-18Z TONIGHT AND FRIDAY MORNING
NEZ004>010-022>029-035>038-056>059-069>071-094.
&&
SPRINGER/KECKHazardous weather outlook, Feb 1, 3:26 AM MST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 426 AM CST THU FEB 1 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-021130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 426 AM CST THU FEB 1 2007 /326 AM MST THU FEB 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AN ARCTIC COLD FRONT WILL TRAVEL ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND TONIGHT. ISOLATED SNOW SHOWERS ARE POSSIBLE WITH PASSAGE OF THIS FRONT WITH ONLY MINIMAL ACCUMULATIONS EXPECTED. THE COMBINATION OF ARCTIC AIR AND BREEZY NORTHERLY WINDS...WILL PRODUCE BITTERLY COLD WIND CHILLS OVERNIGHT TONIGHT AND EARLY ON FRIDAY MORNING. WIND CHILLS OF 15 TO 30 BELOW ZERO ARE EXPECTED ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. AS THE TIMING AND DEGREE OF MINIMUM WIND CHILLS BECOMES MORE CERTAIN TODAY...APPROPRIATE WIND CHILL ADVISORIES WILL BE ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BEYOND FRIDAY AFTERNOON...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
Nearby
Wind Chill Advisories in Nebraska, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.